9 Mar 2010
Hi, it is scary when any child is put on such as drug as Tenex, which is used for control of hypertension. However, in psychiatry, it is used to decrease impulse dyscontrol, reduce hyperactivity, and overall agitation. The key is that his prescribing provider does a base line Electrocardiogram to monitor and obtain his baseline heart function, while the medication is new or has not been started yet. Then, in several weeks, repeat the same test, and compare the baseline test with the most recent test to assess how his heart is tolerating the intervention of the Tenex. Overall, I prefer Tenex to another drug in the same category, Clonidine, as it can and has a higher incidence of causing more complications, especially with the youngster's blood pressure and is much more dangerous if abruptly discontinued. Now, Tenex can do this too, but much less likely, so considered to have a safer side effect profile.
Also, each time that your grandson goes to the clinician for a followup appointment, make sure that the staff takes his blood pressure and pulse to ensure the day to day functions of these organs are satisfactory.
My daughter has a profound autism, takes Clonidine, medication as mentioned above, and has been on it for years. We watch her closely as discussed above. I hope that this helps, best regards to your grandchild and yourself, Cindy
- Tenex Information for Consumers
- Tenex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tenex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
and he cant speak will it destroy his chance at ever speaking and how long will i notice a change
2 answers • 16 Feb 2011
My 8 yr old with high functioning autism and OCD has started developing breasts and has gained weight. I am extremely concerned and not sure if the ...
2 answers • 5 Oct 2011
My boyfriend has Aspergers and severe depression. He was misdiagnosed when he was 5 and institutionalized. He is now 50 years old and was recently ...
1 answer • 27 Jan 2013